Using Growth Hormone for Boosting Performances is Hazardous

by Medindia Content Team on  February 27, 2007 at 11:46 AM Diabetes News   - G J E 4
Using Growth Hormone for Boosting Performances is Hazardous
A 36-year-old professional body-builder who used growth hormone to boost his performance landed up with inflamed liver and enlarged kidneys according to a report. He was also dehydrated and had very high blood sugar (diabetic).

The body builder was admitted with chest pain for emergency treatment. He had lost 40 kg in 12 months, during which he had also experienced excessive urination, thirst, and appetite.

He confessed to using anabolic steroids for 15 years and artificial growth hormone for the past three. He had also taken insulin, a year after starting on the growth hormone to counter the effects of high blood sugar. However, he had stopped taking insulin after suffering a couple of episodes of acute low blood sugar (hypoglycaemia) while at the gym.

He was given intravenous fluids and gradually increasing amounts of insulin over five days, after which he was discharged. His symptoms completely cleared up, and he was no longer diabetic.

The use of growth hormone has steadily risen among amateur athletes and bodybuilders all round the world, say the authors, because it is easy to buy online and difficult to detect in screening tests—unlike anabolic steroids.

The authors believe that this is the first reported case of diabetes associated with the use of high dose growth hormone, and urge anyone taking high doses to regularly check their blood sugar levels.

Source: Eurekalert

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All